# SDR UALA2011112106395

- Difficulty date: November 21, 2011
- Submitted: December 12, 2011
- Operation: Air carrier
- Aircraft: N171UA
- Make and model: Boeing 747422
- Aircraft serial: 24322
- Aircraft time: 83,880 hours, 9,990 cycles
- Engine: Pwa PW4056
- System (JASC): 5330 · Fuselage Main, Plate/Skin
- Part: Stringer
- Condition: Corroded
- Location: Fuselage
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

FOUND BULGES IN FUSELAGE SKIN AT AND BETWEEN RIVETS IN STR 51R AND 51L APPROX BODY STA 1940-1950.  PERFORMED VISUAL INTERNAL INSPECTION, CORROSION APPEARS TO BE LOCALIZED TO AREA BETWEEN STRINGERS AND SKIN AT TWO LOCATIONS STR 51L&R STA 1945 LUMP APPEARANCE LATER FOUND TO HAVE EXTENSIVE CORROSION ON THOSE STRINGERS.  CORROSION FOUND ON LWR SURFACE OF STR 51L & 51R. MATERIAL LOSS BEYOND LIMITS AFTER CLEAN UP.  CUT OUT DAMAGED SECTIONS OF BOTH STRINGERS.  ACPD EXTRUDED STRINGER REPAIRS AT BOTH STRINGERS BY INSTALLING 094372U-CHANNEL AND REINFORCING SIDE ANGLES.  CUT OUT DAMAGED SECTION OF SKIN, INSTALLED REINFORCING EXTERNAL DOUBLER & TRIPLER.
